New Mexico, 2005

Hail and Damaging Wind in New Mexico, June 14, 2005

June 14, 2005 · NWS ABQ · 3 events in 1 county or zone

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 14, 1:33 PM MST, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 14, 1:33 PM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT TUE JUN 14 2005

.DISCUSSION...THUNDERSTORM CHANCES MAIN FOCUS NEXT COUPLE OF DAYS.

OUTFLOW BOUNDARY MOVING WEST INTO SE PORTION OF AREA AT THIS
TIME...FURTHER RAISING DEW POINTS AND SENDING LAPS CAPE VALUES OVER
3000 J/KG. THUNDERSTORMS HAVE BEEN LIMITED TO THE SE SECTION OF THIS
BOUNDARY IN W TEXAS THUS FAR...BUT EXPECT INITIATION OVER THE HIGHER
TERRAIN IN AN HOUR OR TWO AS BOUNDARY CONTINUES WESTWARD. WHILE
UPPER SUPPORT LIMITED...DIRECTIONAL SHEAR AND LARGE INSTABILITY
COULD RESULT IN AN ISOLATED STRONG TO SEVERE STORM OR TWO MOVING OFF
THE SACRAMENTOS INTO CHAVES COUNTY. MEANWHILE...FARTHER NORTH...A
FEW STORMS COULD FORM ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN...IN CONTINUED E TO SE LOW LEVEL FLOW...ALTHOUGH MOISTURE MORE
LIMITED AT THIS TIME. OUT WEST...MID LEVEL MOISTURE AT 500-600 MB
MOVING IN FROM THE WEST COULD SPARK ISO DRY STORMS THIS EVENING. CU
FIELD THERE IS ALREADY FAIRLY IMPRESSIVE. 12Z NAM HAD TOO MUCH QPF
IN THIS AREA AND CARRIED IT INTO THE RIO GRANDE VALLEY. 18Z VERSION
HAS BACKED OFF SOME BUT STILL HINTS AT A STRAY STORM OR VIRGA WITH
GUSTY WINDS MAKING IT AS FAR EAST AS THE ABQ METRO THIS
EVENING...AND THIS LOOKS REASONABLE.

WITH CONTINUED E TO SE LOW LEVEL FLOW AND POTENTIAL OUTFLOWS FROM
CONVECTION...REPEAT OF EAST CANYON WINDS INTO THE RIO GRANDE VALLEY
LOOKS LIKE A GOOD BET. OF COURSE EAST WINDS WILL BATTLE WITH ANY
POSSIBLE CONVECTION APPROACHING FROM WEST IN ABQ AREA. IN ANY
EVENT...INCREASED MOISTURE EAST OF THE DIVIDE AND SHORT WAVE TROUGH
TOPPING THE RIDGE SHOULD PROVIDE BETTER COVERAGE OF STORMS ON
WEDNESDAY. NORTHEAST LOOKS LIKE BEST AREA FOR ANY SEVERE
WEATHER...CLOSEST TO WAVE. RESIDUAL MOISTURE COULD LEAD TO FEW
SHOWERS AND STORMS THURSDAY...WITH GENERALLY DRY FORECAST SCHEDULED
AFTER THAT UNDER HIGH PRESSURE. WILL HAVE TO MONITOR FOR ANY
MOISTURE SLIPPING NE UP BACK SIDE OF RIDGE FOR THIS WEEKEND THOUGH.

TEMPERATURES LAST NIGHT DIPPED DOWN WELL BELOW GUIDANCE IN DRY
AIR...PARTICULARLY WEST. INVERSION WAS ALSO PRESENT WITH HIGHER
ELEVATIONS AS WARM OR WARMER THAN VALLEYS. HAVE FOLLOWED THIS TREND
FOR BULK OF MIN TEMPERATURES...EXCEPT FOR THE EAST TONIGHT IN MOIST
SE FLOW.

AFTERNOON WINDS WILL BE STRONGEST IN NW PORTION OF AREA WITH BREEZY
TO LOCALLY WINDY CONDITIONS LIKELY WED-FRI...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  49  91  53  90 /   0   0   0   0
GALLUP..........................  46  88  46  87 /  10   0   0   0
GRANTS..........................  45  86  49  88 /  10  10   0   0
GLENWOOD........................  58  93  60  96 /  20  10  10   0
CHAMA...........................  39  78  40  80 /   0  20  20   0
LOS ALAMOS......................  56  82  51  86 /  10  20  20   0
RED RIVER.......................  40  72  48  73 /  10  20  20  20
TAOS............................  47  81  45  85 /  10  20  20   0
SANTA FE........................  51  82  51  87 /  10  20  20   0
SANTA FE AIRPORT................  55  85  54  89 /  10  20  20   0
ESPANOLA........................  51  88  54  91 /  10  20  20   0
ALBUQUERQUE HEIGHTS.............  63  89  64  92 /  10  20  20   0
ALBUQUERQUE VALLEY..............  59  90  61  93 /  10  20  20   0
ALBUQUERQUE FOOTHILLS...........  55  87  61  90 /  10  20  20   0
ALBUQUERQUE WEST MESA...........  61  89  62  92 /  10  20  20   0
SOCORRO.........................  54  92  65  96 /  10  10  10   0
SANDIA PARK/CEDAR CREST.........  58  83  56  85 /  10  20  20  10
MORIARTY/ESTANCIA...............  51  86  56  89 /  10  20  30  10
CARRIZOZO.......................  57  89  60  93 /  10  10  10   0
RUIDOSO.........................  54  82  60  85 /  20  20  20  10
RATON...........................  48  84  50  86 /   0  20  30  20
LAS VEGAS.......................  48  83  53  86 /  10  20  30  20
ROY.............................  54  86  56  89 /   0  20  20  20
CLAYTON.........................  53  87  59  90 /   0  20  20  20
SANTA ROSA......................  57  90  61  96 /  10  20  20  10
TUCUMCARI.......................  59  91  64  96 /   0  20  20  10
FORT SUMNER.....................  58  92  64  98 /  10  10  20  10
CLOVIS..........................  60  89  63  95 /  10  10  20  10
PORTALES........................  61  91  63  97 /  10  10  20  10
ROSWELL.........................  66  94  67 100 /  20  10  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jun 14, 5:00 AM MST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUN 14 2005

NMZ001>021-026-151200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON ACROSS THE EAST
CENTRAL AND NORTHEAST PLAINS.

16

In the hours before

Local storm report, Jun 14, 3:29 PM MST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             LOS MONTOYAS            35.42N 105.21W
06/10/2005  0.75 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

&&

CORRECTED LOCATION OF REPORT FROM MONTOYA/QUAY COUNTY FOR JUNE 10TH.

DPORTER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Chaves

When
June 14, 6:55 PM MST
Where
Chaves County, 5 mi N of Dexter
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.267, -104.367

Hail, Chaves

When
June 14, 7:32 PM MST
Where
Chaves County, 7 mi NE of Elkins
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.750, -103.967

Thunderstorm Wind, Chaves

When
June 14, 8:01 PM MST
Where
Chaves County, 38 mi E of Roswell
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
33.383, -103.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454307, 5454308, 5454309.